MAUDE Adverse Event Report: ZIMMER BIOMET, INC. 36MM I.D. SIZE E NEUTRAL LINER; PROSTHETIC, HIP

ZIMMER BIOMET, INC. 36MM I.D. SIZE E NEUTRAL LINER; PROSTHETIC, HIP
Model Number N/A
Medical Device Problem Code Difficult to Insert (1316)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/15/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).The product has been received by zimmer biomet.The investigation is currently in process.Once the investigation has been completed, a follow-up report will be submitted.
 
Event or Problem Description
It was reported that the locking mechanism in liner did not seat and lock.There was no patient impact or surgical delay reported.There is no additional information available at the time of this report.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.The following sections were updated/corrected: updated: b4, g3, g6, h2, h6, h11.Visual examination of the returned product identified gouges, deformation, and indentations to the rim, cutouts, anti-rotation scallops, and outer spherical surface.Outer spherical surface has indentation consistent with a bone screw.The outer indentation is circular, and middle of the indentation has a hex shape.No other damage was noted.The liner was measured and conforming to specifications.Review of the device history records identified no deviations or anomalies during manufacturing.Medical records were not provided.The root cause of the reported issue is attributed to user error, as the returned liner shows a deep hex indentation in the outer spherical surface caused by a proud screw.Per the g7 surgical technique, it states to check that all screw heads are seated below the inner surface of the shell to allow proper liner seating.This complaint is confirmed as the proud screw would prevent mating.A summary of the investigation was sent to the complainant conveying proper surgical technique and use of the device.If any further information is found which would change or alter any conclusions or information, a supplemental will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
There is no update to the prior event description provided.

Brand Name
36MM I.D. SIZE E NEUTRAL LINER
Common Device Name
PROSTHETIC, HIP
Manufacturer (Section D)
ZIMMER BIOMET, INC.
1800 w. center st.
warsaw IN 46580
Manufacturer (Section G)
ZIMMER BIOMET, INC.
1800 w. center st.
warsaw IN 46580
Manufacturer Contact
jennifer rapsavage
56 e. bell dr.
warsaw, IN 46582
5745260384
MDR Report Key19907786
Report Number0001822565-2024-02563
Device Sequence Number7064188
Product Code LPH
UDI-Device Identifier00889024519909
UDI-Public(01)00889024519909(17)290421(10)66653622
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
K190660
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/06/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue Number30103605
Device Lot Number66653622
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/17/2024
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/15/2024
Supplement Date Received by Manufacturer12/05/2024
Initial Report FDA Received Date08/05/2024
Supplement Report FDA Received Date12/09/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/22/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexPrefer Not To Disclose